The Wellbutrin helps for my depression but I suffer from frequent fits of rage and anger. I will be calm one minute then the most benign thing will cause my anger to spike. I am thinking of asking my doctor to prescribe some other medication that would help & would like to know if I could benefit from a medication such as Abilify. I believe this anger trait & mood swing occurrence to be hereditary as my father suffered the same symptoms, in addition to the depression
Hi suz871. Abilify can be used in along with wellbutrin. Wellbutrin might not be the drug to help you as much as you have your temper, anger issue. There other drugs available that will help ease your anger. There are benzodiazepines, xanax, valium, or ativan. These drugs have the potential to be habit forming. And are often found to be so. Prozac and zoloft, are often prescribed to help people with anxiety as well as depression and work well in conjunction with wellbutrin. I'd get a hold of your doctor and explain, the temper issue, and ask her/him to presribe you something. I'm certain that you'll find that once you do begin to take something to fight the anger, you'll begin to feel a lot better. best to you.
I take Wellbutrin along with another antidepressant and Abilify. This combination works very well for my mood swings and depression. I might also recommend Depakote for anger issues. Of course, no medication is going to rid you of all the anger and you will still need to learn appropriate ways of handling your anger but the medicine will help alot. Good luck!!
Hi Suz871 - I also take 300mg of Wellbutrin XL and my Dr. added Abilify to control the manic phases of my bi-polar. You did not mention what your diagnosis is, but your symptoms (and your father's) sounds very, very similar to mine. I am currently at 4 mg of Abilify and am going to ask my Dr. to up it to 6mg at my next appt as I find that it is not keeping the reactionary side of me under control as much as it should (and that I would like). Between the Wellbutrin and Abilify (up to the present dose), I have a much, much better quality of life then when on Seroquel, which left me feeling and living pretty much like a zombie. Good luck to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Jul 2011 • 3 answers
Posted 1 Apr 2014 • 16 answers
Posted 30 Jan 2016 • 2 answers
Posted 19 Mar 2017 • 2 answers
Posted 20 Nov 2017 • 4 answers